Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 1, 2010, 3:51 PM CDT for 4 counties in Texas. It took effect at Apr 2, 2010, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 3:51 PM CDT (20:51 UTC)
- In effect from
- Apr 2, 2010, 1:00 PM CDT
- Expired
- Apr 2, 2010, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881 WWUS84 KEWX 012051 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT THU APR 1 2010 ...COLD FRONT WILL BRING LOW RH AND STRONG WINDS TO WESTERN PORTIONS OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTH CENTRAL TEXAS FRIDAY. BEHIND THIS FRONT STRONG NORTHWESTERLY WINDS WILL USHER IN DRIER AIR. RH WILL DROP TO THE SINGLE DIGITS OVER THE RIO GRANDE PLAINS FRIDAY AFTERNOON AND WILL COMBINE WITH WINDS OF 15-20 MPH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DROP OFF AFTER SUNSET AND RH WILL SLOWLY RECOVER OVERNIGHT. TXZ183-184-202-217-020500- /O.NEW.KEWX.FW.W.0006.100402T2000Z-100403T0200Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 351 PM CDT THU APR 1 2010 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM TO 9 PM CDT FRIDAY. NORTHWESTERLY WINDS OF 15-20 MPH WILL COMBINE WITH RH VALUES IN THE SINGLE DIGITS TO CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE WARNED AREA. WINDS WILL DECREASE AFTER SUNSET AND RH WILL SLOWLY RECOVER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
4 follow-up statements
966 WWUS84 KEWX 020445 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 PM CDT THU APR 1 2010 ...COLD FRONT WILL BRING LOW RH AND STRONG WINDS TO WESTERN PORTIONS OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTH CENTRAL TEXAS FRIDAY. BEHIND THIS FRONT STRONG NORTHWESTERLY WINDS WILL USHER IN DRIER AIR. RH WILL DROP TO THE SINGLE DIGITS OVER THE RIO GRANDE PLAINS FRIDAY AFTERNOON AND WILL COMBINE WITH WINDS OF 15-20 MPH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DROP OFF AFTER SUNSET AND RH WILL SLOWLY RECOVER OVERNIGHT. TXZ183-184-202-217-021130- /O.CON.KEWX.FW.W.0006.100402T2000Z-100403T0200Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 1145 PM CDT THU APR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM CDT FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM CDT FRIDAY. NORTHWESTERLY WINDS OF 15-20 MPH WILL COMBINE WITH RH VALUES IN THE SINGLE DIGITS TO CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE WARNED AREA. WINDS WILL DECREASE AFTER SUNSET AND RH WILL SLOWLY RECOVER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
993 WWUS84 KEWX 020912 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 412 AM CDT FRI APR 2 2010 ...COLD FRONT WILL BRING LOW HUMIDITIES AND STRONG WINDS TO WESTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS AFTERNOON... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTH CENTRAL TEXAS TODAY. BEHIND THIS FRONT STRONG NORTHWESTERLY WINDS WILL USHER IN DRIER AIR. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS AFTERNOON AND WILL COMBINE WITH WINDS OF 15-25 MPH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DROP OFF AFTER SUNSET AND HUMIDITIES WILL SLOWLY RECOVER OVERNIGHT. TXZ183-184-202-217-021700- /O.EXT.KEWX.FW.W.0006.100402T2000Z-100403T0100Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 412 AM CDT FRI APR 2 2010 ...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. NORTHWESTERLY WINDS OF 15-25 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES IN THE TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE WARNED AREA. WINDS WILL DECREASE AFTER SUNSET AND HUMIDITIES WILL SLOWLY RECOVER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
468 WWUS84 KEWX 021507 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1007 AM CDT FRI APR 2 2010 ...A COLD FRONT WILL BRING LOW HUMIDITIES AND GUSTY WINDS TO THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS AFTERNOON... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTH CENTRAL TEXAS TODAY. BEHIND THIS COLD FRONT STRONG NORTHWESTERLY WINDS WILL USHER IN DRIER AIR. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS AFTERNOON AND WILL COMBINE WITH WINDS OF 15-25 MPH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DROP OFF AFTER SUNSET AND HUMIDITIES WILL SLOWLY RECOVER LATER THIS EVENING. TXZ183-184-202-217-030100- /O.CON.KEWX.FW.W.0006.100402T2000Z-100403T0100Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 1007 AM CDT FRI APR 2 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... NORTHWESTERLY WINDS OF 15-25 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES IN THE TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS OVER VAL VERDE...EDWARDS...KINNEY...AND MAVERICK COUNTIES. WINDS WILL DECREASE AFTER SUNSET AND HUMIDITIES WILL SLOWLY RECOVER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
425 WWUS84 KEWX 021530 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1030 AM CDT FRI APR 2 2010 ...THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON UNTIL 8 PM CDT THIS EVENING... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTH CENTRAL TEXAS TODAY. BEHIND THIS COLD FRONT STRONG NORTHWESTERLY WINDS WILL USHER IN DRIER AIR. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS AFTERNOON AND WILL COMBINE WITH WINDS OF 15-25 MPH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DROP OFF AFTER SUNSET AND HUMIDITIES WILL SLOWLY RECOVER LATER THIS EVENING. TXZ183-184-202-217-030100- /O.EXT.KEWX.FW.W.0006.100402T1800Z-100403T0100Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 1030 AM CDT FRI APR 2 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... NORTHWESTERLY WINDS OF 15-25 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES IN THE TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS OVER VAL VERDE...EDWARDS...KINNEY...AND MAVERICK COUNTIES. WINDS WILL DECREASE AFTER SUNSET AND HUMIDITIES WILL SLOWLY RECOVER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:42 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 1, 3:42 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT THU APR 1 2010 .DISCUSSION... WV SAT IMAGERY SHOWS UPPER LEVEL TROUGH OVER THE SOUTHWESTERN STATES WITH PACIFIC MOISTURE BEGINNING TO STREAM INTO WESTERN TX. THIS TROUGH WILL MOVE TO THE EAST AND BRING A COLD FRONT/DRYLINE ACROSS OUR CWA TOMORROW. THE MODELS HAVE CONTINUED TO TREND THIS TROUGH ALONG A MORE NORTHEAST PATH. THIS WILL TAKE MOST OF THE WEATHER NORTH OF OUR CWA. WILL STILL SEE POPS INCREASE TONIGHT TO SLIGHT CHANCE AFTER MIDNIGHT FOR MOST OF THE AREA. TOMORROW POPS WILL SHIFT TO THE EAST WITH HIGHEST CHANCE FROM WILLIAMSON TO FAYETTE COUNTIES. MODEL SOUNDINGS TODAY WERE MARGINAL FOR ANY SEVERE AND SPC HAS SHIFTED THE SLIGHT CHANCE AREA OUT OF OUR CWA. DID NOT INCLUDE ANY MENTION OF SEVERE IN THE GRIDS...BUT WOULD NOT BE SURPRISED IF AN ISOLATED STORM PRODUCED SEVERE WINDS OR HAIL FRI AFTERNOON. WOULD PUT THE BEST CHANCE IN THE SAME AREA AS THE HIGHEST POPS. BEHIND THE DRYLINE/FRONT WINDS WILL INCREASE AND DRYER AIR WILL MOVE IN. WINDS WILL STAY BELOW WIND ADVISORY CRITERIA. ONCE THE TROUGH MOVES AWAY UPPER FLOW WILL TURN ZONAL FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. NOTHING OF SIGNIFICANCE FOR THIS TIME PERIOD. IN THE MIDDLE OF NEXT WEEK ANOTHER UPPER TROUGH AND COLD FRONT WILL MOVE ACROSS NORTHERN TX. THE TAIL END OF THE FRONT WILL BRUSH ACROSS OUR NORTHERN COUNTIES AND THIS WILL BRING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. .FIRE WEATHER... BEHIND THE DRYLINE/FRONT TOMORROW RH WILL DROP TO SINGLE DIGITS OVER THE RIO GRANDE PLAINS AND WINDS WILL INCREASE. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND HAVE ISSUED A RED FLAG WARNING FOR PARTS OF OUR WESTERN CWA FOR FRI AFTERNOON AND EVENING. SAT AFTERNOON RH WILL AGAIN DROP TO CRITICAL LEVELS...BUT WINDS WILL REMAIN BELOW CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 80 48 84 58 / 30 40 10 0 - AUSTIN BERGSTROM INTL AIRPORT 66 77 47 85 53 / 30 40 10 0 - NEW BRAUNFELS MUNI AIRPORT 68 80 46 82 55 / 20 30 - 0 - BURNET MUNI AIRPORT 64 77 45 82 57 / 20 40 - 0 - DEL RIO INTL AIRPORT 64 85 47 87 60 / 20 - - 0 - GEORGETOWN MUNI AIRPORT 66 76 48 82 57 / 30 40 10 0 - HONDO MUNI AIRPORT 67 83 40 83 55 / 20 20 - 0 - SAN MARCOS MUNI AIRPORT 68 81 46 82 57 / 30 40 - 0 - LA GRANGE - FAYETTE REGIONAL 67 74 49 81 58 / 30 50 20 0 - SAN ANTONIO INTL AIRPORT 67 80 46 83 58 / 20 30 - 0 - STINSON MUNI AIRPORT 68 81 46 84 58 / 20 20 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 3 PM TO 9 PM CDT FRIDAY FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && 05/01
Hazardous weather outlook, Apr 1, 6:52 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 652 AM CDT THU APR 1 2010 TXZ171>173-183>194-202>209-217>225-228-021200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 652 AM CDT THU APR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EARLY EVENING GENERALLY EAST AND NORTH OF A LINE FROM LLANO TO NEW BRAUNFELS TO LAGRANGE. A FAST MOVING UPPER LEVEL DISTURBANCE AND ATTENDANT PACIFIC FRONT/DRY LINE WILL PUSH THROUGH THE AREA FRIDAY AFTERNOON AND EARLY EVENING WITH POTENTIAL SQUALL LINE DEVELOPMENT AND POSSIBLE ISOLATED SUPERCELLS AHEAD OF THE SQUALL LINE...THOUGH MAINLY NORTH AND EAST OF SOUTH CENTRAL TEXAS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE PRE-FRONTAL SUPERCELLS WHILE DAMAGING STRAIGHT LINE WINDS MAY OCCUR WITH THE SQUALL LINE. THE LINE OF THUNDERSTORMS WILL BE EXITING OUR EASTERN COUNTIES DURING THE EARLY EVENING HOURS FRIDAY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ON FRIDAY ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS AFTER THE DRYLINE/FRONTAL PASSAGE WITH EXTREMELY LOW RELATIVE HUMIDITIES AND WINDY CONDITIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON INTO EARLY FRIDAY NIGHT.
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.